New York, 2011Flash Flooding and Flooding in New York, August 14, 2011
August 14, 2011 · NWS OKX · 14 events in 5 counties and zones
A slow moving area of low pressure passed to the south of the Tri-State Area. High precipitable water values caused very heavy rain which resulted in flash flooding in Kings, Nassau and Suffolk Counties.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $130,000
- Crop damage
- None recorded
- Events
- 14
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow moving area of low pressure passed to the south of the Tri-State Area. High precipitable water values caused very heavy rain which resulted in flash flooding in Kings, Nassau and Suffolk Counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Aug 14, 4:03 AM EST, 27 minutes earlier.
Area forecast discussion, Aug 14, 4:03 AM EST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
503 AM EDT SUN AUG 14 2011
.SYNOPSIS...
LOW PRESSURE TRACKS FROM THE OHIO VALLEY TO THE MID ATLANTIC STATES
TODAY...THEN TRACKS TO THE SOUTH TONIGHT...AND ALONG THE COAST
MONDAY. THE LOW WILL GRADUALLY WEAKEN MONDAY NIGHT INTO TUESDAY
NIGHT AS THE LOW REMAINS OFF THE NORTHEAST COAST. HIGH PRESSURE
RETURNS BRIEFLY FOR WEDNESDAY...FOLLOWED BY A SLOW MOVING COLD FRONT
APPROACHING FOR THE END OF THE UPCOMING WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPPER TROUGH MOVES SLOWLY INTO THE REGION TODAY AND SURFACE LOW
REMAINS OVER THE AREA. PRECIPITABLE WATER REMAINS CLOSE TO TWO
INCHES THROUGH TODAY. STRONG ISENTROPIC LIFT REMAINS THROUGH MUCH OF
THE DAY AND BEGINS TO WEAKEN LATE. AREA OF RAIN WITH EMBEDDED
CONVECTION WILL CONTINUE TO STREAM NORTHWARD INTO THE REGION.
INSTABILITY IS MARGINAL AND WILL MENTION ISOLATED THUNDER.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
MODERATE TO HEAVY RAINFALL LIKELY TONIGHT AS AXIS OF UPPER TROUGH
MOVES INTO THE REGION AND PRECIPITABLE WATER VALUES REMAIN CLOSE TO
TWO INCHES. WITH MARGINAL INSTABILITY WILL STILL MENTION ISOLATED
THUNDER. MONDAY THE TROUGH REMAINS OVER THE AREA AND INSTABILITY
INCREASES. WILL HAVE LIKELY POPS WITH THUNDERSTORMS AND SHOWERS
MENTIONED. PRECIPITABLE WATER VALUES BEGIN TO DECREASE SOMEWHAT SO
FOR NOW WILL NOT HAVE HEAVY RAIN MONDAY.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
TROUGH WEAKENS MONDAY NIGHT INTO TUESDAY...AND MOVES EASTWARD OFF
THE COAST BY LATE TUESDAY NIGHT. WILL HAVE DIMINISHING POPS MONDAY
NIGHT INTO TUESDAY NIGHT.
THEREAFTER...A BROAD CENTRAL US/CANADA TROUGH SLOWLY APPROACHES FOR
THE END OF THE WEEK...WITH A WEAK COLD FRONT SLOWLY APPROACHING THE
COAST.
MODELS IN DECENT AGREEMENT WITH TROUGH AXIS SLIDING FAR ENOUGH EAST
ON WEDNESDAY...AND CANADIAN HIGH PRESSURE NOSING DOWN FOR A DRY AND
NEAR SEASONABLY WARM DAY.
THEN BROAD TROUGH/WEAK COLD FRONT GRADUALLY APPROACH THE EAST COAST
FOR THE END OF THE WEEK. PIECES OF SHORTWAVE ENERGY ROUNDING THE
TROUGH AND RESULTANT WEAK WAVES ALONG THE APPROACHING FRONT WILL
RESULT IN PERIODS OF SHRA/TSRA ACTIVITY. TOO EARLY TO PINPOINT
TIMING...BUT DAYTIME HEATING WILL PRESENT BEST CHANCES FOR
CONVECTION IN THE AFTERNOON/EVE...AND PARTICULARLY WESTERN INTERIOR
SECTIONS AWAY FROM MARINE INFLUENCE.
&&
.AVIATION /09Z SUNDAY THROUGH THURSDAY/...
LOW PRESSURE APPROACHES US FROM THE WEST THROUGH THE DAY TODAY AND
WILL BE NEARLY OVERHEAD ON MONDAY.
VERY DIFFICULT FORECAST NEXT 24-36 HOURS WITH CONSIDERABLE SPREAD
AMONGST MODEL GUIDANCE. THIS LEADS TO A LOW CONFIDENCE FORECAST
THROUGH THIS TIME. GENERALLY LOW-END MVFR TO IFR CONDITIONS.
DIFFICULT TO TIME THUNDERSTORMS WELL IN ADVANCE...SO CB
ATTACHMENTS SEEM TO BE THE BEST WAY TO GO FOR NOW...WITH
AMENDMENTS FOR TSRA TO HANDLE FINE TUNING OF TIMING FOR WHEN
THUNDERSTORMS CROSS ANY GIVEN TERMINAL.
OUTLOOK FOR 00Z MONDAY THROUGH THURSDAY...
SUN NIGHT-MON...MVFR TO IFR LIKELY...RA/BR. TSTMS POSSIBLE AS WELL.
GUSTY S WINDS POSSIBLE...BECOMING NORTHERLY ON MON.
TUE...SUB VFR POSSIBLE IN SHOWERS.
WED-THU...VFR.
&&
.MARINE...
AFTER COLLABORATION WITH THE SURROUNDING OFFICES...HAVE GONE WITH
SCA OVER THE OCEAN WATERS FOR THIS AFTERNOON INTO LATE MONDAY
MORNING. BOTH WINDS AND SEAS WILL BE AN ISSUE...BUT NOT ENOUGH
CONFIDENCE THAT FREQUENT GUSTS OF 25KT WILL BE ACHIEVED OVER THE
REST OF THE WATERS. MODELS CONTINUE TO SHOW A 25-30KT LLJ DEVELOPING
OVER THE WATERS TODAY...WITH SOME DIFFERENCES ON TIMING AND
PLACEMENT. OCCASIONAL 25KT OUTSIDE OF THE OCEAN WATERS NEVERTHELESS
POSSIBLE...MAINLY THIS AFTERNOON INTO EARLY EVENING.
WINDS AND SEAS THEN SUBSIDE MONDAY AFTERNOON...ALTHOUGH SOME SWELL
COULD KEEP SEAS A LITTLE HIGHER THAN WHAT WINDS WOULD NORMALLY BE
ABLE TO PRODUCE. SUB SCA CONDITIONS EXPECTED FOR THE REST OF THE
FORECAST PERIOD.
&&
.HYDROLOGY...
RAINFALL OF ONE TO TWO INCHES HAS FALLEN ACROSS PORTIONS OF
NORTHEASTERN NEW JERSEY AND NEW YORK CITY EARLY THIS SUNDAY MORNING.
ADDITIONAL SIGNIFICANT RAINFALL OF ONE TO TWO INCHES IS LIKELY TODAY
AND TONIGHT...WITH A THIRD TO A HALF INCH POSSIBLE MONDAY INTO
TUESDAY EVENING.
FLOOD GUIDANCE IS NOT EXCEEDED WITH THE FORECAST HEAVY
RAINFALL...AND WILL NOT ISSUE ANY WATCHES AT THIS TIME. HEAVY
RAINFALL WILL BE LOCALIZED AND FALL IN A SHORT PERIOD OF
TIME...LEADING TO MINOR FLOODING OF URBAN...POOR DRAINAGE...LOW
LYING AREAS...AND SOME SMALL STREAMS.
&&
.TIDES/COASTAL FLOODING...
WITH ASTRONOMICAL TIDES DECREASING WITH TIME THE THREAT OF COASTAL
FLOODING SEEMS MARGINAL AT BEST...WITH 1 TO 1 1/2 FOOT DEPARTURES
NEEDED...AND ONLY A FEW TENTHS OF A FOOT FORECAST.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO 10 AM EDT
MONDAY FOR ANZ350-353-355.
&&
AVIATION...JCHazardous weather outlook, Aug 14, 3:16 AM EST, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
416 AM EDT SUN AUG 14 2011
NJZ002-004-006-103>108-NYZ067>075-176>179-151000-
WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
416 AM EDT SUN AUG 14 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN NEW JERSEY AND
SOUTHEASTERN NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
HEAVY RAINFALL WILL BE SUFFICIENT TO CAUSE LOCALIZED FLASH
FLOODING TODAY INTO TONIGHT. MINOR FLOODING OF POOR DRAINAGE AND
URBAN AREAS...AS WELL AS KNOWN LOW SPOTS ALONG SMALLER CREEKS AND
STREAMS IS LIKELY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
CTZ005>012-NYZ078>081-151000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
416 AM EDT SUN AUG 14 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEASTERN NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ330-335-338-340-345-350-353-355-151000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
416 AM EDT SUN AUG 14 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
Flash Flood, Nassau
- When
- August 14, 4:30 AM EST to 6:30 AM EST
- Where
- Nassau County, 0.77 mi NW of Lawrence to 0.87 mi S of Woodmere
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 40.609, -73.728
In South Hempstead, a car was stranded in two to three feet of water at exit 20S of the Southern State Pkwy. In Wantagh, the intersection of Park Ave. and Beech St. was closed due to flooding. In addition, two vehicles were trapped in flood waters at the intersection of Sunrise Hwy. and Seaford Avenue. The road was closed by local authorities. Several vehicles were completely submerged at the Central Ave. and Southern State Pkwy. interchange in Lawrence requiring local firefighters to respond to the scene. Another motorist was rescued from his vehicle by local firefighters on Meadow Ln. also in Lawrence. The Southern State Pkwy. was closed due to flooding between exits 14 and 16. Storm total rainfall reports in Nassau County ranged from 3.63 inches in Muttontown to 10.87 inches in Lido Beach.
Flood, Nassau
- When
- August 14, 5:15 AM EST to 6:30 AM EST
- Where
- Nassau County, 0.39 mi NW of Rockville Centre to 1.32 mi ENE of Rockville Centre
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 40.674, -73.606
The basements of several residences in Freeport were flooded with four to five feet of water.
Flash Flood, Suffolk
- When
- August 14, 8:30 AM EST to 12:30 PM EST
- Where
- Suffolk County, 2.93 mi WSW of Wyandanch to 2.87 mi WSW of Wyandanch
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 40.741, -73.425
Several vehicles were trapped in flood waters which was as high as the car doors on Rt. 110 near Conklin St. in Farmingdale. Local authorities barricaded the area and were diverting traffic off of the road. The Automated Surface Observing System located at Republic Airport in Farmingdale recorded 1.62 inches of rainfall between 5:53 and 6:53 EST and a total of 6.28 inches of rain for the event. Storm total rainfall amounts across the rest of Suffolk County ranged from 1.07 inches in Bridgehampton to 9.18 inches in West Islip.
Flood, Kings
- When
- August 14, 9:00 AM EST to 9:30 AM EST
- Where
- Kings County, 2.51 mi WSW of Brooklyn to 1.87 mi WSW of Brooklyn
- Cause
- Heavy Rain
- Reported by
- COOP Observer
- Coordinates
- 40.637, -73.975
The basements of several residences in Midwood were flooded. Storm total rainfall amounts reported in Kings County ranged from 7.38 inches in Midwood to 8.75 inches in Sheepshead Bay.
Flash Flood, Nassau
- When
- August 14, 9:30 AM EST to 1:15 PM EST
- Where
- Nassau County, 0.59 mi W of Bellmore to 0.82 mi ESE of Uniondale
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 40.671, -73.541
In Merrick, the Meadowbrook Pkwy. was closed between Babylon Tpke. and the Southern State Pkwy. due to flooding with one vehicle trapped in high water. Several residences in the Merokee Pond area, also in Merrick, sustained significant flooding and required public work crews to pump water out of homes.
Flash Flood, Nassau
- When
- August 14, 9:42 AM EST to 1:15 PM EST
- Where
- Nassau County, 0.63 mi ENE of Wantagh to 4.14 mi WNW of Bellmore
- Cause
- Heavy Rain
- Property damage
- $30,000
- Reported by
- Broadcast Media
- Coordinates
- 40.673, -73.509
The Wantagh State Pkwy. was closed in both directions at Sunrise Hwy. in Wantagh and between Bay Pkwy. and the traffic circle at Jones Beach due to flooding. The Dept. of Public Works pumped out the basements of several homes in Bellmore as a result of the heavy rain. Skywarn Spottersn reported storm total rainfall amounts of 10.54 inches in Wantagh and 9.16 inches in Bellmore. Property damage amounts are estimated.
Flash Flood, Suffolk
- When
- August 14, 10:00 AM EST to 12:30 PM EST
- Where
- Suffolk County, 1.15 mi N of Bay Shr to 1.22 mi N of Bay Shr
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 40.737, -73.251
Sunrise Hwy. was closed in front of the South Shore Mall in Bay Shore due to flooding.
Flash Flood, Suffolk
- When
- August 14, 10:45 AM EST to 12:30 PM EST
- Where
- Suffolk County, 1.02 mi W of Melville to 2.1 mi W of Melville
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 40.799, -73.419
The Northern State Pkwy. was closed at exit 40, Rt. 110, in Melville, due to flooding. In North Amityville, Rt. 110 was closed at the Southern State Pkwy. also due to flooding.
Flash Flood, Nassau
- When
- August 14, 11:05 AM EST to 1:15 PM EST
- Where
- Nassau County, 0.89 mi N of Hempstead to 0.37 mi N of Hempstead
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Newspaper
- Coordinates
- 40.713, -73.622
Extensive flood damage was reported at the One Offering Tabernacle of God Church on Clinton St. in Hempstead. The church's organ, van, printers, furniture, religious artifacts, robes and several computers were destroyed. Several other vehicles in the church's parking lot were also damaged by flood waters. Numerous residents of Lido Beach, Long Beach and E. Atlantic Beach also sustained damage from flood waters entering their homes. National Blvd. was underwater, while Loop Pkwy. and portions of Lido Blvd. were closed due to flooding. Property damage amounts are estimated.
Flash Flood, Nassau
- When
- August 14, 12:00 PM EST to 1:15 PM EST
- Where
- Nassau County, 1.06 mi SW of Seaford to 1.33 mi SW of Seaford
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 40.667, -73.492
In Seaford, the westbound exit ramp to Merrick Rd. from Rt. 135, the Seaford Oyster Bay Expwy., was closed due to flooding.
Flash Flood, Queens
- When
- August 14, 12:30 PM EST to 1:15 PM EST
- Where
- Queens County, 0.88 mi NNE of Far Rockaway to 0.58 mi NNE of Far Rockaway
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 40.612, -73.746
Service on the Far Rockaway branch of the Long Island Rail Road was suspended due to flooding. There was also extremely high water in the train storage yard. The Automated Surface Observing System at John F. Kennedy International Airport recorded 2.83 inches of rainfall between 3:51 and 4:51 EST and 1.39 inches between 2:51 and 3:51 EST at LaGuardia Airport with storm total amounts of 7.80 inches and 6.60 inches respectively. Other storm total rainfall amounts reported in Queens County ranged from 6.03 inches in Rego Park to 8.81 inches in South Ozone Park.
Flash Flood, Nassau
- When
- August 14, 12:30 PM EST to 1:15 PM EST
- Where
- Nassau County, 0.62 mi SSE of Inwood to 0.68 mi SSW of Valley Stream
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 40.612, -73.744
Service on the Far Rockaway (from Valley Stream to the Queens County line) and Long Beach branches of the Long Island Rail Road was suspended due to flooding. There was also extremely high water in the train storage yard.
Flash Flood, Suffolk
- When
- August 14, 4:10 PM EST to 5:00 PM EST
- Where
- Suffolk County, 1.13 mi NNE of Sound Beach to 1.21 mi NE of Sound Beach
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 40.965, -72.940
The entrance to North Shore Beach on Hallock Landing Rd. in Rocky Point was washed away due to heavy erosion from the intense rain.
Flood, Richmond
- When
- August 14, 9:00 PM EST to 10:00 PM EST
- Where
- Richmond County, 0.73 mi NNW of Annadale to 0.96 mi NNW of Annadale
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 40.559, -74.206
Two Sport Utility Vehicles were pulled out of flood waters at the Arden Ave. exit on the West Shore Expressway in Staten Island.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in New Jersey, August 14 to 19, 20111 death · $25 million · 20 events
- Damaging Winds and Lightning Strike in New Jersey, August 14, 2011$225,000 · 52 kt wind · 8 events
- Flash Flooding and Hail in North Carolina, August 14, 2011$100,000 · 1.75 in hail · 21 events
- Flash Flooding in New York, August 14, 2011$170,000 · 6 events
- Flash Flooding in Maryland, August 14, 2011$110,000 · 2 events
- Damaging Winds in South Carolina, August 14, 2011$49,000 · 55 kt wind · 11 events
- Damaging Winds in Virginia, August 14, 2011$46,000 · 61 kt wind · 4 events
- Damaging Winds in South Carolina, August 14, 2011$19,000 · 56 kt wind · 20 events
- Hail and Damaging Winds in Pennsylvania, August 14, 2011$27,000 · 1 in hail · 9 events
- Flash Flooding and Flood in Maryland, August 14 to 15, 201124 events
- Damaging Winds in Maryland, August 14, 2011$21,000 · 61 kt wind · 8 events
- Hail in South Dakota, August 14, 2011$25,000 · 1.25 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 340819, 340882, 340823, 340886, 340839, 340825, 345887, 340836, 340830, 340874, 345325, 345334, 345319, 345886.